Rendiconti del Circolo Matematico di Palermo

, Volume 38, Issue 1, pp 5–12 | Cite as

The catenarian property of power series rings over a globalized pseudo-valuation domain

  • Florida Girolami


LetR be a locally finite dimensional globalized pseudo-valuation domain with Arnold’s SFT-property. It is shown that the power series ringR[[X]] is catenarian. Examples of non catenarianR[[X]] (resp.R[X]) withR[X] (resp.R[[X]]) catenarian are also given.


Prime Ideal Commutative Ring Polynomial Ring Chain Condition Canonical Extension 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Anderson D.F., Dobbs D.E.,Pairs of rings with the same prime ideals, Can. J. Math.,32 (1980), 362–384.MATHMathSciNetGoogle Scholar
  2. [2]
    Arnold J.T.,Krull dimension in power series rings, Trans. Amer. Math. Soc.,177 (1973), 299–304.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    Arnold J.T.,Power series rings over Prüfer domains, Pac. J. Math.,44 (1973), 1–11.MATHGoogle Scholar
  4. [4]
    Arnold J.T.,The catenarian property of power series rings over a Prüfer domain, Proc. Amer. Math. Soc.,94 (1985), 577–580.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    Bourbaki N.,Algèbre commutative, Chap. 8–9, Masson, Paris, 1983.MATHGoogle Scholar
  6. [6]
    Bouvier A., Dobbs D.E., Fontana M.,Universally catenarian integral domains, Adv. Math.,72 (1988), 211–238.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    Bouvier A., Fontana M.,The catenarian property of the polynomial rings over a Prüfer domain, in Séminaire d’Algèbre Paul Dubreil et Marie-Paule Malliavin, Lecture Notes in Math, n. 1146, Springer, Berlin-New York, 1985.Google Scholar
  8. [8]
    Brewer J.W.,Power series over commutative rings, M. Dekker, New York, 1981.MATHGoogle Scholar
  9. [9]
    Dobbs D.E., Fontana M.,On pseudo-valuation domains and their globalizations, Commutative Algebra, Proc. Trento Conference, Lect. Notes Pure Appl. Math., M. Dekker, 1983.Google Scholar
  10. [10]
    Dobbs D.E., Fontana M.,Locally pseudo-valuation domains, Ann. Mat. Pura Appl.,134 (1983), 147–168.MATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    Dugundji J.,Topology, Allyn and Bacon, Boston, 1969.Google Scholar
  12. [12]
    Fontana M.,Topologically defined classes of commutative rings, Ann. Mat. Pura Appl.,123 (1980), 331–355.MATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    Gilmer R.,Multiplicative Ideal Theory, Dekker, New York, 1972.MATHGoogle Scholar
  14. [14]
    Girolami F.,Power series rings over globalized pseudo-valuation domains, J. Pure Appl. Algebra,50 (1988), 259–269.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    Hedstrom J.R., Houston E.G.,Pseudo-valuation domains, Pac. J. math.,75 (1978), 137–147.MATHMathSciNetGoogle Scholar
  16. [16]
    Hedstrom J.R., Houston E.G.,Pseudo-valuation domains, II, Houston J. Math.,4 (1978), 199–207.MATHMathSciNetGoogle Scholar
  17. [17]
    Lequain Y.,Catenarian property in a domain of formal power series, J. Algebra,65 (1980), 110–117.MATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    Malik S., Mott J.L.,Strong S-domains, J. Pure Appl. Algebra,28 (1983), 249–264.MATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    Ratliff L.J., Jr.,On quasi-unmixed local domains, the altitude formula, and the chain condition for prime ideals, (I), Amer. J. Math.,91 (1969), 508–528.MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    Ratliff L.J., Jr.,Chain Conjectures in Ring Theory, Lecture Notes in Math. n. 647, Springer, Berlin-New York, 1978.MATHGoogle Scholar

Copyright information

© Springer 1989

Authors and Affiliations

  • Florida Girolami
    • 1
  1. 1.Dipartimento di Matematica Istituto G. CastelnuovoUniversità di Roma “La Sapienza”RomaItalia

Personalised recommendations